Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is there hope for Gasto Problems?
Dec 9, 2003

I recently started (12/1/03)on Viread, Emtriva and Sustiva, with a chaser of Acyclovir (800mg a day)and Bactrim. Was also on some MAC drugs that I've since put on hold. Do a combo of or any of these alone cause severe gastro problems? And is there something out there to fight the Gastro problems? I want to be able to go out in public again!! I've gotten to the point of not being able to eat, (had just restarted to regain a 30 lb weight drop) But this constant stomach ache and gas have put me in 24 hour misery. I also just got wiened off 4 months of Paxil, which didn't do a thing for me but make me fuzzy headed and insomnia.

Guess I'm just looking for 'is there hope for this gastro problem' or help!!

I've also been taking Megestrol for about 5 months now too.

Dr. is on vacation again and don't know if I can handle another week of this.

Response from Dr. Henry

A week of GI problems is pretty common when starting the meds you are now on. Many other HIV meds could be even worse (great huh!). I tell my patients that the first couple of weeks can be rough as your body adjusts to all of those new chemicals. On paper anyway your HIV regimen should be fairly HIV friendly. Ongoing side effects from treatment (> 4 weeks) is reason to try something else. I would counsel some patients and talk to your docs's nurse of some help with your particular GI problems. KH



Previous
side effects and curiousity...
Next
Side Effects of Testosterone Treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement